MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO; DH CPK NG TUBES
Model Number 40-9366
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 27-may-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp-(b)(4).
 
Event or Problem Description
It was reported the device broke and was retained inside of the patient's gastro-intestinal (gi) tract.The patient was taken to the gi lab for retrieval of the broken device segments that was inside the stomach.There was no reported injury.Additional information received 08-may-2020 stated the placement was actually nasojejunal.The incident was uncovered during a morning x-ray exam.The device was placed on (b)(6) 2020 and removed on (b)(6) 2020.The patient was taken to endoscopy for removal of both pieces.The device was placed to initiate tube feeds on (b)(6) 2020.The feeds were held, and the patient was npo (nothing by mouth) from (b)(6) 2020 until feeds were resumed again on (b)(6) 2020.On (b)(6) 2020 an x-ray noted the device separation.There were no oral (po) or crushed medications administered.The patient only received similac pro adv 24 cal.There was no documented history of the device clogging.The patient received daily chest x-rays and the last date the nasojejunal tube (njt) was visible on x-ray was (b)(6) 2020.At that time the x-ray tube showed "good position, no breakage." there was no change documented in placement at the nostril.
 
Additional Manufacturer Narrative
The actual sample was not returned for further evaluation of the potential defect; however, a photograph of the device was provided and confirmed the reported incident.A root cause was not identified.All information reasonably known as of 07-jul-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10097254
Report Number9611594-2020-00085
Device Sequence Number16974414
Product Code KNT
UDI-Device Identifier10680651460421
UDI-Public10680651460421
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9366
Device Catalogue Number104604201
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date07/09/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIMILAC PRO ADV 24 CAL
Patient Age5 WK
Patient Weight4